Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
162 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Zzzquil cause elevated liver enzymes?

CAN DIPHENHYDRMINE IN ZZZQUIL CAUSE MY LIVER ENZYMES TO BE HIGHER. I WENT TO THE DOCTOR BECAUSE I HAD SOME BLOOD WORK DONE AND MY LIVER ENZYMES CAME BACK A HIGH. THE NIGHT BEFORE I COULDN T GO TO SLEEP AND TOOK A LOT OF ZZZ QUIL AT 10 PM AND 3:30 AM. I WENT TO THE DOCTOR AT 8:00 AM THEY DID BLOOD WORK AGAIN AND THE RESULTS CAME UP HIGHER THAN THE LAST TIME. I HAVE T DRANK ANY ALCHOHOL IN A MONTH. AND EXERCISE REGULARLY AND AM IN A LOW CALORIE DI ET
Mon, 25 Feb 2013
Report Abuse
Gastroenterologist 's  Response
Hello, tusher8604,
Liver enzyme elevations are not an expected side effect of Diphenhydramine.
You mention you drank alcohol a month ago. If you were drinking on a regular
basis before, it is possible that your liver enzymes could remain abnormal
especially ALT,GGT, not so much the LDH & SGOT.
You also mention that you are on a low calorie diet. You must be doing this
to lose weight. If you are 10-15 % overweight , it is possible you may have
Fatty Liver (Non-Alcoholic-Liver-Disease).
Get a complete liver profile, blood count,diabetes check, and also screening
for Hepatitis B & C.
If you are on any other medications such as Ibuprofen,Naproxen (NSAIDs) , they
can cause liver damage.
Hope this helps you so that you can discuss with your doctor.
I wish you well.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Ibuprofen


Can Zzzquil cause elevated liver enzymes?

Hello, tusher8604, Liver enzyme elevations are not an expected side effect of Diphenhydramine. You mention you drank alcohol a month ago. If you were drinking on a regular basis before, it is possible that your liver enzymes could remain abnormal especially ALT,GGT, not so much the LDH & SGOT. You also mention that you are on a low calorie diet. You must be doing this to lose weight. If you are 10-15 % overweight , it is possible you may have Fatty Liver (Non-Alcoholic-Liver-Disease). Get a complete liver profile, blood count,diabetes check, and also screening for Hepatitis B & C. If you are on any other medications such as Ibuprofen,Naproxen (NSAIDs) , they can cause liver damage. Hope this helps you so that you can discuss with your doctor. I wish you well.